[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Re: Guaifed/PseudoE for colds

Hi Gina,
     When Claire was dx I was told that the only medication she could have 
was acetaminiphen for pain or colds.
     Later I saved a page from an article, written by a Pharmacist, which 
listed medications that could affect blood glucose levels. The pharmacist 
emphasized the YMMV nature of medications.
     Pseudoephedrine is listed in the category of "Non-prescription meds that 
raise or lower glucose levels", but in the article decongestants are 
discussed as possibly leading to hyperglycemia.
     I find if I ask pharmacists about things they generally say "Oh that 
won't affect her blood sugar, or not very much to matter" without really 
knowing about it at all.
     Claire had a terrible time with bgs and ear infections and the required 
drugs last summer (oral antibiotics prepared with sugar), but I was also 
giving her children's Motrin for the first time.  I later saw that my list 
indicates that Motrin is a "medication that may raise blood glucose levels", 
so now we are back to children's tylenol.
Best Wishes,
Barbara, Mum of Claire 7, who also has a cold and sniffles and who also just 
had a bg of 360, two hours after a 85 reading.
> Does anyone have a problem taking cold rememdies as far as your sugar is 
> concerned?  I took a Guaifed (sp?) and now feel all jittery and my sugars 
> are 
> super high..... woke up at 107, didn't eat and now sugar is 345!
> Just wondering  :O)
> Hope everyone is doing well and enjoying the holidays!
> Gina & Mr Clicks II
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml